Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 254, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2008, 5:33 PM CDT for 4 counties in Mississippi; Clarke County, Mobile County, Washington County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2008, 5:33 PM CDT (22:33 UTC)
- Expired
- Aug 12, 2008, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3027 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 122233
SVRMOB
ALC025-097-129-MSC039-041-131-153-122330-
/O.NEW.KMOB.SV.W.0254.080812T2233Z-080812T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
533 PM CDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
EAST CENTRAL STONE COUNTY IN SOUTHEAST MISSISSIPPI...
EXTREME SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 630 PM CDT
* AT 527 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM CHATOM TO VERNAL TO BASIN TO RAMSEY SPRINGS TO
BEATRICE...AND WAS MOVING EAST AT 34 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EVANSTON BY 540 PM CDT...
SEABOARD...DEER PARK AND AGRICOLA BY 545 PM CDT...
WAGARVILLE...EARLVILLE AND SHIPMAN BY 550 PM CDT...
PRESTWICK...LEROY AND TOPTON BY 555 PM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3069 8907 3084 8897 3088 8873 3104 8883
3169 8825 3167 8776 3141 8782 3102 8818
3080 8825 3075 8844 3073 8863 3073 8886
3071 8887
TIME...MOT...LOC 2232Z 270DEG 30KT 3144 8821 3103 8860
3080 8865 3076 8882 3069 8887
$$2 follow-up statements
000
WWUS54 KMOB 122254
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
554 PM CDT TUE AUG 12 2008
MSC131-153-122303-
/O.CAN.KMOB.SV.W.0254.000000T0000Z-080812T2330Z/
STONE MS-WAYNE MS-
553 PM CDT TUE AUG 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WAYNE AND
EAST CENTRAL STONE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3103 8852 3117 8859 3143 8820 3168 8799
3167 8776 3141 8782 3102 8818 3080 8825
3075 8844 3074 8883
TIME...MOT...LOC 2253Z 270DEG 30KT 3165 8784 3132 8809
3109 8835 3087 8844 3083 8856 3073 8864
$$
ALC025-097-129-MSC039-041-122330-
/O.CON.KMOB.SV.W.0254.000000T0000Z-080812T2330Z/
WASHINGTON AL-CLARKE AL-GEORGE MS-GREENE MS-MOBILE AL-
553 PM CDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN MOBILE...SOUTHEASTERN GREENE...SOUTHEASTERN
GEORGE...CENTRAL CLARKE AND WASHINGTON COUNTIES...
AT 550 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF GROVE HILL TO 13 MILES SOUTHEAST
OF CHATOM TO 8 MILES SOUTHEAST OF LUCEDALE TO 6 MILES SOUTH OF
LUCEDALE TO 14 MILES SOUTH OF LUCEDALE...MOVING EAST AT 34 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TOINETTE...JACKSON AND AGRICOLA BY 600 PM CDT...
WALKER SPRINGS...SIDNEY...MOFFET AND MCINTOSH BY 605 PM CDT...
GULFCREST AND GEORGETOWN BY 610 PM CDT...
WILMER BY 615 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3103 8852 3117 8859 3143 8820 3168 8799
3167 8776 3141 8782 3102 8818 3080 8825
3075 8844 3074 8883
TIME...MOT...LOC 2253Z 270DEG 30KT 3165 8784 3132 8809
3109 8835 3087 8844 3083 8856 3073 8864
$$000
WWUS54 KMOB 122312
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT TUE AUG 12 2008
ALC025-097-129-MSC039-041-122330-
/O.CON.KMOB.SV.W.0254.000000T0000Z-080812T2330Z/
WASHINGTON AL-CLARKE AL-GEORGE MS-GREENE MS-MOBILE AL-
611 PM CDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN MOBILE...EXTREME SOUTHEASTERN GREENE...EASTERN
GEORGE...SOUTH CENTRAL CLARKE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 609 PM CDT...CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF GROVE HILL TO 22 MILES SOUTH OF CHATOM TO 16
MILES SOUTHEAST OF LUCEDALE...MOVING EAST AT 34 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3100 8844 3123 8836 3151 8790 3154 8779
3141 8782 3102 8818 3080 8825 3075 8844
3075 8863
TIME...MOT...LOC 2311Z 270DEG 30KT 3165 8766 3139 8783
3117 8812 3089 8828 3074 8840
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:40 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 12, 3:40 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT TUE AUG 12 2008
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...MAIN CHALLENGES IN
THE SHORT CENTER AROUND SEVERE THUNDERSTORM AND HEAVY RAIN CHANCES
DURING THE NEXT 12 TO 18 HOURS AS SFC LOW TRACKS EASTWARD ACROSS
SOUTHERN MISSISSIPPI AND ALABAMA. SHOWERS AND THUNDERSTORMS HAVE
BEEN FAIRLY WIDESPREAD ACROSS INTERIOR SECTIONS OF SOUTHEAST
MS...SOUTHWEST AL AND NORTHWEST FL DURING THE DAY WITH COASTAL AREAS
REMAINING MAINLY DRY. HOWEVER...COVERAGES ARE RAPIDLY INCREASING TO
OUR WEST ACROSS SOUTHERN LOUISIANA AND MISSISSIPPI AND THIS WILL
CONTINUE TO SPREAD EASTWARD ACROSS THE ENTIRE GULF COAST REGION
THROUGH EARLY WEDNESDAY. AS THE SFC LOW TRACKS EASTWARD THROUGH
TONIGHT...LOW LEVEL SHEAR VALUES WILL CONTINUE TO INCREASE AND WHEN
COMBINED WITH MARGINALLY FAVORABLE INSTABILITY VALUES WILL LEAD TO A
THREAT OF SEVERE THUNDERSTORMS INCLUDING ISOLATED TORNADOES. TORNADO
WATCH #823 IS NOW IN EFFECT THROUGH 10 PM THIS EVENING AND A SLIGHT
RISK FOR SEVERE STORMS CONTINUES THROUGH TONIGHT. NOT EXPECTING A
TORNADO OUTBREAK BY ANY MEANS...BUT UNUSUALLY HIGH AMOUNTS OF SHEAR
FOR MID-AUGUST AND JUST ENOUGH INSTABILITY LEAD TO THE POTENTIAL OF
A FEW WEAK TORNADOES. THE MAIN THREATS WILL LIKELY REMAIN DAMAGING
STRAIGHT LINE WINDS AND VERY HEAVY RAINFALL. GENERAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED HIGHER TOTALS
EXPECTED ESPECIALLY WITH TRAINING THUNDERSTORMS OVERNIGHT INTO
WEDNESDAY MORNING. FLASH FLOOD GUIDANCE REMAINS HIGH AND FORECAST
RAINFALL DOES NOT EXCEED VALUES AND A FLASH FLOOD WATCH WILL NOT BE
ISSUED AS ANY FLOODING SHOULD REMAIN HIGHLY LOCALIZED. AS THE THE
SFC LOW PULLS EAST OF THE AREA WEDNESDAY MORNING THE ASSOCIATED
FRONTAL BOUNDARY WILL MOVE SOUTH TOWARD THE COAST AND OFFSHORE BY
WEDNESDAY AFTERNOON. THIS WILL SEND THE SHOWERS AND THUNDERSTORMS
OFFSHORE BY THE MIDDLE OF THE DAY ON WEDNESDAY WITH A DRIER AIRMASS
MOVING INTO THE AREA IN ITS WAKE. TEMPERATURES START THE PERIOD
BELOW NORMAL BUT RECOVER TO NEAR NORMAL BY THURSDAY AS PARTLY CLOUDY
SKIES RETURN. /13
.LONG TERM...(FRIDAY THROUGH MONDAY)...UPPER LEVEL FLOW WILL BECOME
INCREASINGLY ZONAL LATE IN THE WEEK AS ANOTHER STORM SYSTEM TAKES
SHAPE IN THE SOUTHERN PLAINS. THIS WILL ALSO MOISTURE LEVELS TO
INCREASE THROUGH THE WEEKEND. THE SURFACE LOW OVER THE SOUTHERN
PLAINS WILL SHIFT OFF TO THE NORTHEAST INTO MONDAY AS RIDGING BUILDS
OVER THE CENTRAL GULF COAST. THIS WILL RETURN THE AREA TO TYPICAL
SCATTERED AFTERNOON AND EARLY EVENING SHOWER AND THUNDERSTORM
CHANCES FOR THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL
CONTINUE NEAR CLIMATOLOGICAL VALUES. /13
&&
.AVIATION...AVIATION UPDATE FOR 00Z...MVFR OVER MOST OF THE AREA AT
MID AFTERNOON DESPITE THE RAIN. CONDITIONS WILL DETERIORATE INTO IFR
POSSIBLY LIFR FOR BRIEF PERIODS IN +TSRA DUE TO C/V. POSSIBILITY OF
HEAVY RAIN BAND MOVING EAST ACROSS THE COASTAL AREAS AROUND SUNRISE
WITH ADDITIONAL IFR CONDITIONS. IMPROVING BY LATE MORNING TO MVFR.
/11
&&
.MARINE...WEAK SURFACE LOW OVER SOUTHERN ARKANSAS AT MID AFTERNOON
IS EXPECTED TO MOVE EASTERLY ALONG OLD FRONTAL BOUNDARY IN
JUXTAPOSITION WITH A WEAK UPPER DISTURBANCE. WINDS OVER THE MARINE
AREA HAVE ALREADY INCREASED TO BETWEEN 15 AND 20 KNOTS WITH A
CORRESPONDING INCREASE IN WAVE HEIGHTS. EXPECT SMALL CRAFT
CONDITIONS TO BE MET BY THIS EVENING AND CONTINUE INTO WEDNESDAY
AFTERNOON WHEN WINDS WILL EASE UP WITH SEAS DIMINISHING BY WEDNESDAY
EVENING. ANY STRONG THUNDERSTORMS MAY NOT BE UNTIL LATE TONIGHT INTO
WEDNESDAY MORNING AS THE FRONTAL BOUNDARY IS PUSHED SOUTH BY THE
RAIN COOLED AIR MASS TO THE NORTH. BY THURSDAY A SURFACE RIDGE WILL
BEGIN TO BUILD BACK TO THE WEST ACROSS THE NORTHERN GULF OF MEXICO
AND CONDITIONS RETURN TO MORE TYPICAL SUMMER TIME. /11
&&
.HYDROLOGY...RECENT HEAVY RAINS HAVE CAUSED 3 AREA RIVERS TO RISE TO
ABOVE ACTION STAGES...THE SHOAL AND FISH RIVERS ALONG WITH THE BIG
COLDWATER CREEK...MORE HEAVY RAINFALL IS EXPECTED TONIGHT AND ON
WEDNESDAY WHICH COULD CAUSE THE AFFECTED RIVERS TO RISE EVEN
FURTHER. GENERALLY BETWEEN 2 TO 4 INCHES OF RAINFALL IS EXPECTED
ALONG THE NORTHWESTERN FLORIDA PANHANDLE DURING THE NEXT 24 HOURS.
04/KC
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 87 69 92 / 80 50 20 20
PENSACOLA 75 87 72 91 / 80 60 30 20
DESTIN 74 86 74 90 / 80 60 30 20
EVERGREEN 71 85 64 91 / 90 40 10 10
WAYNESBORO 72 87 67 92 / 80 30 10 05
CAMDEN 70 85 67 92 / 100 30 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 10 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&
13.JC
11.DFHazardous weather outlook, Aug 12, 11:58 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1158 AM CDT TUE AUG 12 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131700- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1158 AM CDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY MORNING. A WEAK UPPER LOW PRESSURE SYSTEM WAS MOVING EAST OUT OF TEXAS AND OVER A MOIST AND UNSTABLE AIR MASS ENTRENCHED OVER THE DEEP SOUTH. AS THE UPPER LOW MOVES EAST...LOW LEVEL WINDS WILL INCREASE IN THE VICINITY OF THE LOW AND A STATIONARY FRONT SITUATED EAST WEST OVER THE SOUTH CENTRAL SECTIONS OF ALABAMA AND MISSISSIPPI. SOME SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. AN ISOLATED BRIEF TORNADO CAN NOT BE RULED OUT....ESPECIALLY NEAR THE FRONTAL ZONE. RAIN AND THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING MAY BECOME SEVERE AT TIMES...ESPECIALLY OVER THE NORTHERN COUNTIES...NORTH OF U.S. HIGHWAY 84. AN ISOLATED TORNADO MAY BE POSSIBLE. PERIODS OF HEAVY RAIN WILL OCCUR AS THE FRONTAL BOUNDARY SAGS SOUTH TO THE COAST. OVER THE COASTAL WATERS...SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE AFTERNOON WITH BUILDING SEAS CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY SURF CONDITIONS WILL REMAIN HAZARDOUS INTO WEDNESDAY AFTERNOON...WITH SEAS SLOWLY SUBSIDING AS THE OFFSHORE WINDS SUBSIDE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT TIMES LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 12, 3:54 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 354 PM CDT TUE AUG 12 2008 ALZ061-062-122145- UPPER MOBILE-UPPER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 354 PM CDT TUE AUG 12 2008 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING EAST AT 33 MPH. THIS THUNDERSTORM WILL AFFECT AREAS OVER NORTHERN BALDWIN COUNTY IN AND AROUND...HURRICANE...CROSSROADS...CARPENTER...WHITEHOUSE FORKS...STAPLETON...DOUGLASVILLE AND BAY MINETTE THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE AND ONE-HALF INCHES IN AN HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:08 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 52 min |
| Aug 12, 4:20 PM CDT | Tornado Warning | MOB | Greene, Perry, Wayne | 40 min |
| Aug 12, 4:58 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 47 min |
| Aug 12, 5:06 PM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 54 min |
| Aug 12, 5:13 PM CDT | Tornado Warning | MOB | Greene | 37 min |
| Aug 12, 4:39 AM CDT | Small Craft Advisory | MOB | 41 hr | |
| Aug 12, 6:02 PM CDT | Tornado Warning | MOB | Baldwin, Clarke, Monroe, Washington | 43 min |
| Aug 12, 6:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 28 min |
| Aug 12, 6:37 PM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 12, 6:44 PM CDT | Tornado Warning | MOB | Baldwin, Escambia, Monroe | 17 min |
| Aug 12, 6:59 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.